Alert archive / New Mexico / Winter Storm Warnings in 2019
Winter Storm Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Feb 17, 2019, 2:41 PM MST. It took effect at Feb 17, 2019, 8:00 PM MST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2019, 2:41 PM MST (21:41 UTC)
- In effect from
- Feb 17, 2019, 8:00 PM MST
- Expired
- Feb 19, 2019, 5:00 PM MST
- In force
- 45 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 2:39 PM MST, 2 minutes earlier.
Area forecast discussion, Feb 17, 2:39 PM MST, 2 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 239 PM MST Sun Feb 17 2019 .SYNOPSIS... Winter returns starting tonight with appetizing snow showers across western and northern New Mexico. Snow will fill further into New Mexico with the heaviest snowfall occurring Monday night into Tuesday morning, with major disruptions expected across northern and western highways. Anywhere from 12"-20" could fall atop the northern mountains with near a foot along the I-25 corridor from Raton Pass to Glorieta Pass by the end of Tuesday. Snowfall in the ABQ and Santa Fe metro areas will favor Tuesday morning with roads likely snow packed through the East Mountains. A break in the weather arrives Wednesday, although temperatures will remain very cold with a slight warm up Thursday. The next round of winter weather arrives sometime late Thursday to end the work week. && .DISCUSSION... ...HEAVY SNOWFALL FOR NORTHERN AND NORTHEAST PLAINS FROM STRONG WINTER STORM EXPECTED MONDAY THROUGH TUESDAY... Light snow showers have graced portions of western and central NM this afternoon and will continue through tonight albeit perhaps not as far east as it has been. The leading edge of a potent winter storm system will enter into western NM tonight and Monday morning, keeping appetizing wintry weather going through western and northern NM. Meanwhile, a backdoor cold front will slide into Union and Colfax Counties tonight with models showing a decent round of precipitation behind the front somewhere over Union County around midnight. Snow and wintry weather will fill in further over central and eastern NM Monday night into Tuesday when the heaviest snowfall and most widespread travel impacts are expected. Winds behind the backdoor cold front are still expected to reach their strongest upslope flow during this time when 10"-18" are likely to top the Sangres, with 8"-14" along the east slopes of the Sangres down to the I-25 corridor. The backdoor front should reach the middle RGV from Santa Fe down to ABQ in the wee hours of Tuesday morning, setting up the best potential for snowfall there. Model guidance is still making up its mind on how strong the east winds will be in the ABQ Metro with the NAM12 and ECMWF showing an east wind of varying strength while the GFS is still holding onto a SE wind. This continues to make confidence iffy on just where the heaviest snowfall will be in town, with an easterly wind favoring western sections while a weaker east wind will allow for better accums on the east side of ABQ. Right now snow totals in town are ranging from less than an inch to a few inches. Winter Storm Warnings and Advisories will be issued across northern and central New Mexico. The upper trough slides across the state through the day Tuesday with gradually clearing conditions from west to east. Much colder air settles in with wind chills Tuesday morning in the single digits to below zero for much of the state. Wednesday sees a bit of a rebound with sunnier skies and lighter wind, although actual highs are only forecast to improve a few degrees across the west, and 8-14 degrees across the east. Another round of wintry weather is still on tap to roll through New Mexico to end the upcoming work week, although right now snow totals may be more modest given the lack of an accompanying backdoor front, stay tuned. 24/RJH && .FIRE WEATHER... Scattered to numerous snow showers this afternoon across the northwest third to half of northern and central New Mexico may taper off a bit this evening, but won't clear out as a storm system develops to our west and a cold front enters northeast New Mexico. The front will push up again the east slopes of the central mountain chain while snow becomes more widespread Monday and moreso Monday night, before tapering off later Tuesday. There are some model differences, especially the duration of any east wind through gaps into the RGV. The NAM12/ECMWF are more in favor of the east wind occurring into the Middle RGV versus the GFS, which favors an overall southeast wind, but all 3 models still paint a broad zone of low level convergence over the area after midnight Monday night. Greatest snow accumulations by late Tuesday will be found over the the northern and western higher terrain as well as over portions of the northeast highlands into the northeast plains, where 6 to 12 inches are possible. Ventilation rates on Monday and Tuesday will be poor over the northeast third but good to excellent elsewhere. Temperatures will range from about 10 to 30 degrees colder than average. A few showers may linger across northern NM on Tuesday night and Wednesday in advance of another cold and snowy storm system late this week. Snow showers resume across northwest NM Thursday but peak in areal coverage and accumulations late Friday into early Saturday. Temperatures during the mid to late week period remain at least 5 to 10 degrees colder than normal for most locales. Ventilation is forecast to be fair to poor north and fair to good south of Interstate 40 Wednesday, with rates improving over all but the northeast Thursday as southwest winds ahead of the incoming storm system strengthen. && .AVIATION... 18Z TAF CYCLE Mts occasionally obscured in sct MVFR to brief IFR cigs/vsbys in -shsn over nrn and wrn NM, especially along and west of the ContDvd. Mt obscurations become more widespread along with shsn aft 00Z over wrn and nrn NM. Sfc boundary to push into ne NM aft 00Z, stretching from vcnty KRTN-KLVS-KTCC with MVFR cigs/vsbys developing aft 18/06Z along with -sn and br. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 22 37 20 34 / 40 60 40 30 Dulce........................... 15 34 16 31 / 60 70 80 60 Cuba............................ 16 33 18 28 / 40 60 80 60 Gallup.......................... 19 34 15 30 / 50 80 60 30 El Morro........................ 15 33 9 28 / 40 70 70 40 Grants.......................... 18 37 14 30 / 30 50 60 30 Quemado......................... 20 35 18 30 / 30 70 60 30 Glenwood........................ 26 43 24 39 / 10 40 60 20 Chama........................... 9 28 11 26 / 60 70 90 70 Los Alamos...................... 20 37 21 30 / 40 50 80 70 Pecos........................... 17 33 16 27 / 30 40 80 70 Cerro/Questa.................... 12 29 12 25 / 50 60 80 70 Red River....................... 6 21 8 18 / 60 80 100 80 Angel Fire...................... 4 24 2 22 / 50 70 90 80 Taos............................ 13 32 13 27 / 40 50 80 70 Mora............................ 15 28 10 26 / 30 60 90 80 Espanola........................ 23 41 22 34 / 20 30 80 60 Santa Fe........................ 19 35 19 28 / 30 40 70 70 Santa Fe Airport................ 19 39 19 31 / 20 30 70 60 Albuquerque Foothills........... 25 44 25 35 / 10 20 70 60 Albuquerque Heights............. 26 45 26 38 / 10 20 70 50 Albuquerque Valley.............. 25 47 24 40 / 10 20 70 50 Albuquerque West Mesa........... 25 45 25 38 / 10 20 70 50 Los Lunas....................... 22 48 21 41 / 5 20 60 40 Rio Rancho...................... 25 45 25 38 / 10 20 70 50 Socorro......................... 25 49 28 42 / 5 10 40 30 Sandia Park/Cedar Crest......... 19 38 20 28 / 20 20 80 70 Tijeras......................... 20 41 21 31 / 20 20 80 70 Moriarty/Estancia............... 17 43 17 32 / 10 10 70 60 Clines Corners.................. 18 40 16 28 / 10 20 80 70 Gran Quivira.................... 22 42 23 36 / 5 10 60 60 Carrizozo....................... 26 48 26 41 / 5 5 20 50 Ruidoso......................... 22 44 21 36 / 5 10 60 50 Capulin......................... 10 22 5 22 / 70 70 80 80 Raton........................... 13 26 8 26 / 70 60 80 70 Springer........................ 17 28 10 27 / 30 50 80 70 Las Vegas....................... 15 30 10 25 / 20 40 90 80 Clayton......................... 12 23 7 24 / 70 70 60 70 Roy............................. 17 26 9 23 / 30 50 70 70 Conchas......................... 24 41 18 31 / 10 20 60 70 Santa Rosa...................... 23 46 18 33 / 10 10 50 70 Tucumcari....................... 23 44 16 33 / 10 20 50 70 Clovis.......................... 23 43 16 36 / 0 5 20 50 Portales........................ 24 46 17 37 / 0 5 20 50 Fort Sumner..................... 24 50 19 37 / 0 5 40 50 Roswell......................... 27 58 26 44 / 0 0 20 40 Picacho......................... 26 52 24 42 / 0 5 40 40 Elk............................. 24 49 23 40 / 5 10 40 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 11 AM Monday to 5 PM MST Tuesday for the following zones... NMZ507-508-519-524-533-534-537-539. Winter Storm Warning from 8 PM this evening to 5 PM MST Tuesday for the following zones... NMZ501>506-510>517-527>532. Winter Storm Warning from 11 AM Monday to 5 PM MST Tuesday for the following zones... NMZ518-521>523. && 24
Hazardous weather outlook, Feb 17, 2:48 AM MST, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 248 AM MST Sun Feb 17 2019 NMZ501>540-181130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 248 AM MST Sun Feb 17 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday A potentially significant winter storm system remains on track for much of northern and central New Mexico Monday and Tuesday. This system will be very cold with the likelihood for widespread accumulating snow, blowing snow, reduced visibility, and difficult travel conditions. Another winter storm is poised to move into New Mexico late-day Thursday into Friday and perhaps Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
In the hours before
Local storm report, Feb 17, 9:22 AM MST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
922 AM MST SUN FEB 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW EAGLE NEST 36.56N 105.26W
02/16/2019 M1.0 INCH COLFAX NM CO-OP OBSERVER
0738 AM SNOW 5 E EL MORRO 35.05N 108.24W
02/17/2019 E2.0 INCH CIBOLA NM TRAINED SPOTTER
0915 AM SNOW 3 S FARMINGTON 36.71N 108.19W
02/17/2019 M1.0 INCH SAN JUAN NM COCORAHS
0915 AM SNOW 2 WSW AZTEC 36.82N 108.04W
02/17/2019 M1.3 INCH SAN JUAN NM COCORAHS
0915 AM SNOW 5 ESE BLACK LAKE 36.27N 105.18W
02/17/2019 M1.3 INCH COLFAX NM COCORAHS
0915 AM SNOW ANGEL FIRE 36.39N 105.28W
02/17/2019 M1.5 INCH COLFAX NM COCORAHS
&&
EVENT NUMBER ABQ201900922
EVENT NUMBER ABQ201900923
EVENT NUMBER ABQ201900924
EVENT NUMBER ABQ201900925
EVENT NUMBER ABQ201900926
EVENT NUMBER ABQ201900927
AGCThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:43 PM MST | Winter Storm Watch | ABQ | 20 hr | |
| Feb 17, 2:41 PM MST | Winter Weather Advisory | ABQ | 50 hr |
Nearby
Winter Storm Warnings in New Mexico, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.